Alert archive / New Mexico / Wind Advisories in 2011

Wind Advisory 18, NWS El Paso, TX

May 24, 2011

NWS El Paso, TX issued this wind advisory at May 24, 2011, 5:05 AM MDT. It took effect at May 24, 2011, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 24, 2011, 5:05 AM MDT (11:05 UTC)
In effect from
May 24, 2011, 12:00 PM MDT
Expired
May 24, 2011, 8:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

031 
WWUS74 KEPZ 241105
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
505 AM MDT TUE MAY 24 2011

...VERY STRONG WINDS EAST OF THE RIO GRANDE TODAY...

.AN APPROACHING UPPER LEVEL TROUGH WILL COMBINE WITH A STRONG
PRESSURE GRADIENT EAST OF THE RIO GRANDE TO GIVE LOCATIONS EAST OF
THE RIVER WINDS SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH
POSSIBLE. THE STRONG WINDS AND WARM TEMPERATURES WILL ALLOW FOR
SOME PATCHY AREAS OF BLOWING DUST TO DEVELOP...MAINLY IN DUST
PRONE REGIONS. THE WINDS WILL ALSO COMBINE WITH THE VERY DRY
CONDITIONS TO GIVE US A VERY HIGH FIRE DANGER EARLY THIS
AFTERNOON. BY LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS WE
WILL SEE WINDS BEGINNING TO SLOW DOWN.

NMZ024-025-TXZ055-056-250200-
/O.NEW.KEPZ.WI.Y.0018.110524T1800Z-110525T0200Z/
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT...
TIMBERON...EL PASO...SIERRA BLANCA...DELL CITY
505 AM MDT TUE MAY 24 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO
8 PM MDT THIS EVENING. 


* LOCATION...OTERO COUNTY IN NEW MEXICO AND EL PASO AND HUDSPETH
  COUNTIES IN TEXAS.

* WINDS...WEST TO SOUTHWEST WINDS OF THE 25 TO 35 MPH WITH GUSTS
  TO AROUND 50 MPH BY EARLY AFTERNOON. BY THE EARLY EVENING HOURS
  WINDS WILL BEGIN TO SLOW DOWN.

* TIMING...WINDS WILL EITHER CONTINUE OR QUICKLY PICK UP BY LATE
  MORNING AND REACH MAXIMUM SPEEDS BY EARLY AFTERNOON BEFORE
  SLOWING BY EARLY THIS EVENING.

* VISIBILITY...SOME BLOWING DUST WILL BE POSSIBLE BY EARLY
  AFTERNOON...BUT WIDESPREAD REDUCTION OF VISIBILITIES IS NOT
  EXPECTED. 

* IMPACTS...DRIVING WILL BECOME HAZARDOUS DUE TO CROSS
  WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON NORTH
  SOUTH RUNNING ROADWAYS. THE ON GOING SEVERE DROUGHT AND STRONG
  WINDS WILL ALSO CREATE DANGEROUS FIRE CONDITIONS.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

BRICE

$$
1 follow-up statement
953 
WWUS74 KEPZ 241812
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1212 PM MDT TUE MAY 24 2011

...VERY STRONG WINDS ACROSS THE REGION THIS AFTERNOON AND EVENING...

.AN UPPER LEVEL TROUGH CURRENTLY MOVING ACROSS THE ROCKIES WILL
COMBINE WITH A STRONG PRESSURE GRADIENT TO CREATE WINDS SPEEDS OF
25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH THE EVENING.  THE
STRONG WINDS AND WARM TEMPERATURES WILL ALLOW FOR SOME PATCHY
AREAS OF BLOWING DUST TO DEVELOP...MAINLY IN DUST PRONE REGIONS
AROUND DEMING AND EL PASO. THE WINDS WILL ALSO COMBINE WITH THE VERY
DRY CONDITIONS TO GIVE US A VERY HIGH FIRE DANGER. WINDS WILL
START TO DECREASE THIS EVENING. 

NMZ022-023-030>032-250200-
/O.EXA.KEPZ.WI.Y.0018.000000T0000Z-110525T0200Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
LORDSBURG...DEMING...LAS CRUCES
1212 PM MDT TUE MAY 24 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

* LOCATION...GRANT...HIDALGO...LUNA...SIERRA AND DONA ANA COUNTIES
  IN NEW MEXICO.

* WINDS...WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
  AROUND 45 MPH THIS AFTERNOON. BY THE EARLY EVENING HOURS WINDS
  WILL BEGIN TO SLOW DOWN.

* TIMING...WINDS WILL REACH MAXIMUM SPEEDS BY MID AFTERNOON BEFORE
  SLOWING BY EARLY THIS EVENING.

* VISIBILITY...SOME BLOWING DUST COULD REDUCE VISIBILITIES TO 3 TO
  5 MILES AT TIMES THIS AFTERNOON.

* IMPACTS...DRIVING WILL BECOME HAZARDOUS DUE TO CROSS WINDS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON NORTH SOUTH 
  RUNNING ROADWAYS. THE ON GOING SEVERE DROUGHT AND STRONG WINDS 
  WILL ALSO CREATE DANGEROUS FIRE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ024-025-TXZ055-056-250200-
/O.CON.KEPZ.WI.Y.0018.000000T0000Z-110525T0200Z/
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT...
TIMBERON...EL PASO...SIERRA BLANCA...DELL CITY
1212 PM MDT TUE MAY 24 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* LOCATION...OTERO COUNTY IN NEW MEXICO AND EL PASO AND HUDSPETH 
  COUNTIES IN TEXAS. 

* WINDS...WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
  AROUND 50 MPH THIS AFTERNOON. BY THE EARLY EVENING HOURS
  WINDS WILL BEGIN TO SLOW DOWN.

* TIMING...WINDS WILL REACH MAXIMUM SPEEDS BY MID AFTERNOON BEFORE
  SLOWING BY EARLY THIS EVENING.

* VISIBILITY...SOME BLOWING DUST WILL BE POSSIBLE REDUCING VISIBILITIES
  TO 3 TO 5 MILES AT TIMES. 

* IMPACTS...DRIVING WILL BECOME HAZARDOUS DUE TO CROSS WINDS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON NORTH SOUTH 
  RUNNING ROADWAYS. THE ON GOING SEVERE DROUGHT AND STRONG WINDS 
  WILL ALSO CREATE DANGEROUS FIRE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
JMG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 24, 4:50 AM MDT, 15 minutes earlier.

Area forecast discussion, May 24, 4:50 AM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
450 AM MDT TUE MAY 24 2011

.SYNOPSIS...
AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE AREA TODAY AND
WILL BRING WITH IT STRONG WINDS A SOME BLOWING DUST. WE WILL GET A
BREAK FROM THE WINDS ON WEDNESDAY...BUT THEY WILL RETURN FOR THE
END OF THE WEEK INTO THE WEEKEND. TEMPERATURES WILL NEAR NORMAL
FOR THE NEXT COUPLE OF DAYS AND THEN WELL ABOVE NORMAL FOR THE END
OF THE WEEK INTO THE WEEKEND. STILL NO SIGN OF RAIN THROUGH THE
END OF THE COMING WEEKEND.

&&

.DISCUSSION...
WELL OUR VERY WINDY SEASON LOOKS TO CONTINUE TODAY AS YET ANOTHER
UPPER LEVEL TROUGH WILL SWING ACROSS THE STATE LATE THIS MORNING.
STRONG WINDS ALOFT WILL COMBINE WITH A DECENT LEE SURFACE TROUGH
TO GIVE US WINDY TO VERY WINDY CONDITIONS TODAY. SINCE THE TROUGH
WILL BE MOVING TO OUR EAST BY THIS AFTERNOON I THINK THE BEST
CHANCES FOR VERY STRONG WINDS WILL BE EAST OF THE RIO GRANDE SO I
HAVE ISSUED A WIND ADVISORY FOR THE COUNTIES EAST OF THE RIO AND I
THINK JUST WINDY WILL COVER THINGS WEST OF THE RIVER. THE WINDS
SHOULD BEGIN TO SLOW BY LATE THIS AFTERNOON AS THE UPPER TROUGH
PULLS OUT TO THE EAST. SINCE WE WILL BE DECENTLY WARM ALONG WITH
THE STRONG WINDS I HAVE ALSO PUT A MENTION OF BLOWING DUST IN
THE FORECAST. NEEDLESS TO SAY WITH THE WINDS AND DRY CONDITIONS
THERE WILL BE A HIGH FIRE DANGER TODAY. SPEAKING OF DRY CONDITIONS
AS OF 1 AM THIS MORNING WE OFFICIALLY SET THE RECORD FOR THE
LONGEST PERIOD OF ZERO PRECIPITATION AT THE EL PASO INTERNATIONAL
AIRPORT. NOW WE SET OUR EYES ON THE NEXT RECORD. THE RECORD LENGTH
OF TIME WITH A TRACE OR LESS OF PRECIPITATION IS 136 DAYS...SO WE
HAVE 26 MORE DAYS TO GO TO CATCH THAT RECORD...LET'S HOPE WE DON'T
MAKE IT!

FOR WEDNESDAY WE WILL CATCH A BREAK FROM THE WINDS AS AN UPPER
LEVEL RIDGE BEGINS TO MOVE ACROSS THE AREA. BUT THE RIDGE WILL BE
IN A HURRY TO GET SOMEWHERE TO OUR EAST SO THAT BY THURSDAY IT IS
LONG GONE AND WE SEE MORE OF A ZONAL FLOW FOR US. AND OF COURSE A
ZONAL FLOW MEANS THAT ANOTHER LEE SIDE TROUGH CAN DEVELOP AND YOU
KNOW WHAT THAT MEANS...LOOKS LIKE THURSDAY WILL START A SLOW RAMP
UP OF THE WINDS AGAIN. NOT TO BE OUT DONE BY THE WINDS AND SINCE
IT IS LATE MAY...WE WILL ALSO BEGIN TO SEE SOME RATHER WARM
TEMPERATURES. I'M NOT FORECASTING ANY TRIPLE DIGIT HEAT YET...BUT
WE WILL BE CREEPING IN THAT DIRECTION AS WE HEAD INTO THE HOLIDAY
WEEKEND. BY SUNDAY WE WILL ONCE AGAIN SEE WINDY CONDITIONS AS
ANOTHER UPPER LEVEL TROUGH APPROACHES THE REGION. RIGHT NOW IT
LOOKS LIKE NEXT MONDAY WILL HAVE THE BEST SHOT AT SOME STRONG
WINDS. JUST TO DANGLE A LITTLE HOPE FOR EVERYONE...THE EXTENDED
GFS IS TRYING TO BACK THE DRY LINE INTO THE EASTERN PART OF THE
AREA BY THE FIRST PART OF NEXT WEEK. BUT DON'T GET YOUR HOPES TO HIGH
THE ECMWF IS KEEPING ALL THE ACTION WELL TO OUR EAST.

LOOKING AT TEMPERATURES FOR TODAY AND WEDNESDAY WE WILL SEE HIGHS
RUNNING RIGHT NEAR SEASONAL NORMALS. ON THURSDAY AS THINGS START
TO WARM UP WE WILL SEE HIGHS RUNNING THREE TO FIVE DEGREES ABOVE
NORMAL. FOR FRIDAY THROUGH SUNDAY WE WILL SEE OUR WARMEST
TEMPERATURES OF THE EARLY SEASON AS HIGHS WILL BE RUNNING SIX TO
EIGHT DEGREES ABOVE NORMAL. HIGHS FOR THE FIRST PART OF NEXT WEEK
WILL BE RUNNING THREE TO FIVE DEGREES ABOVE NORMAL.

&&

.AVIATION...24/12Z-25/12Z
VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. MORE STRONG WINDS
TODAY. WINDS MAY BRIEFLY SLACKEN OFF EARLY THIS MORNING BEFORE
PICKING RIGHT BACK UP AGAIN. SURFACE WINDS EAST OF THE RIO GRANDE
WILL BE 27030G40KT...WHILE WEST OF THE RIO WE WILL SEE A LITTLE
LESS WINDS OF 27025G35KT. THE WINDS WILL GIVE US MODERATE OR
GREATER TURBULENCE NEAR AND DOWN WIND OF AREA MOUNTAINS. THE WINDS
MAY ALSO PICK UP SOME DUST BY EARLY AFTERNOON...BUT VISIBILITIES
ARE EXPECTED TO REMAIN ABOVE 5SM. WINDS WILL BEGIN TO SLOW BY LATE
THIS AFTERNOON...THOUGH WINDS MAY STAY UP A LITTLE LONGER AT KELP.

&&

.FIRE WEATHER...
RED FLAGS ARE FLYING FOR TODAY. VERY STRONG WINDS...ESPECIALLY
EAST OF THE RIO GRANDE WILL COMBINE WITH VERY VERY DRY CONDITIONS
TO EASILY GIVE US RED FLAG CONDITIONS BY LATE THIS MORNING. WE'LL
CATCH A BREAK FROM THE WINDS ON WEDNESDAY...BUT STRONGEST WINDS
WILL RETURN BY THE END OF THE WEEK INTO THE WEEKEND. WE COULD
AGAIN SEE RED FLAG CONDITIONS ON THURSDAY. MIN RH'S IN THE SINGLE
DIGITS WILL CONTINUE THROUGH THE WEEKEND. FOR THE FIRST PART OF
NEXT WEEK WE WILL SEE MIN RH'S CREEP UP A BIT WITH THE LOWLANDS
IN THE MID TEENS AND THE MOUNTAINS IN THE LOWER 20'S.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 89  65  90  65  94 /   0   0   0   0   0
SIERRA BLANCA TX        89  56  91  58  96 /   0   0   0   0   0
LAS CRUCES              87  57  87  57  92 /   0   0   0   0   0
ALAMOGORDO              85  53  87  55  93 /   0   0   0   0   0
CLOUDCROFT              65  44  68  46  72 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   84  53  89  55  92 /   0   0   0   0   0
SILVER CITY             80  52  80  52  83 /   0   0   0   0   0
DEMING                  87  51  88  54  91 /   0   0   0   0   0
LORDSBURG               87  54  90  56  94 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR
     NMZ110>113.

     WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
     NMZ024-025.

TX...RED FLAG WARNING FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR
     TXZ055-056.

     WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
     TXZ055-056.

&&

BRICE
Hazardous weather outlook, May 23, 6:15 AM MDT, 22 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
615 AM MDT MON MAY 23 2011

NMZ022>025-030>032-TXZ055-056-241200-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
615 AM MDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDS WILL INCREASE
AGAIN TODAY WITH THE APPROACH OF AN UPPER-LEVEL PACIFIC TROUGH.
BREEZY TO WINDY THIS AFTERNOON WITH SOUTHWEST WINDS 10 TO 20
INCREASING TO 20 TO 30 MPH IN THE AFTERNOON. LOCAL AREAS OF BLOWING
DUST POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WINDY AGAIN ON TUESDAY WITH DRY CONDITIONS CONTINUING. THUS ELEVATED
FIRE DANGER...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY AFTERNOON TO REPORT
PROPERTY DAMAGE AND AREAS OF VERY LOW VISIBILITIES.

BIRD

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 8:17 PM MDTRed Flag WarningEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more26 hr

Nearby

Wind Advisories in New Mexico, 2011Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.